Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 4, NWS Key West, FL

January 17, 2013

NWS Key West, FL issued this small craft advisory at Jan 17, 2013, 4:21 AM EST. It took effect at Jan 17, 2013, 1:00 PM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2013, 4:21 AM EST (09:21 UTC)
In effect from
Jan 17, 2013, 1:00 PM EST
Expired
Jan 18, 2013, 4:00 PM EST
In force
27 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WHUS72 KKEY 170921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST THU JAN 17 2013

GMZ032>034-044-054-055-074-075-172130-
/O.NEW.KKEY.SC.Y.0004.130117T1800Z-130118T1000Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
421 AM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS BEYOND 5 FATHOMS...THE GULF WATERS
NORTH OF THE LOWER KEYS OUT TO 5 FATHOMS...HAWK CHANNEL FROM THE WEST
END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL...AND THE FLORIDA STRAITS
FROM THE WEST END OF SEVEN MILE BRIDGE TO 20 NM WEST OF THE DRY
TORTUGAS OUT TO 60 NM.  

* WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS
  COASTAL WATERS THIS AFTERNOON...WITH NORTHWEST TO NORTH WINDS
  INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH.
  THE FRONT IS EXPECTED TO REACH THE DRY TORTUGAS AROUND MID
  AFTERNOON...AND KEY WEST BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
012 
WHUS72 KKEY 171719
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1219 PM EST THU JAN 17 2013

GMZ032>034-044-054-055-074-075-172130-
/O.CON.KKEY.SC.Y.0004.130117T1800Z-130118T1000Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1219 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS 
  COASTAL WATERS LATE THIS AFTERNOON...WITH NORTHWEST TO NORTH WINDS 
  INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES 
  THROUGH. THE FRONT IS EXPECTED TO REACH THE DRY TORTUGAS 
  AROUND MID AFTERNOON...AND KEY WEST BY LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
078 
WHUS72 KKEY 172037
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
337 PM EST THU JAN 17 2013

GMZ031-042-043-052-053-072-073-180400-
/O.EXB.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
337 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA
FROM THE WEST END OF THE SEVEN MILE BRIDGE TO OCEAN REEF.

* WINDS AND WAVES...A COLD FRONT WILL MOVE THROUGH FLORIDA KEYS
  COASTAL WATERS EARLY THIS EVENING...WITH NORTHWEST TO NORTH WINDS
  INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ032>034-044-054-055-074-075-180400-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
337 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS BEYOND 5
FATHOMS...THE GULF WATERS NORTH OF THE LOWER KEYS OUT TO 5
FATHOMS...HAWK CHANNEL FROM THE WEST END OF SEVEN MILE BRIDGE TO
HALFMOON SHOAL...AND THE FLORIDA STRAITS FROM THE WEST END OF SEVEN
MILE BRIDGE TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM.


* WINDS AND WAVES...A COLD FRONT WILL MOVE INTO THE FLORIDA KEYS
  COASTAL WATERS BY THIS EVENING...WITH NORTHWEST TO NORTH WINDS
  INCREASING TO 20 TO 25 KNOTS AND GUSTY AS THE FRONT MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
511 
WHUS72 KKEY 180314
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EST THU JAN 17 2013

GMZ031>034-042>044-052>055-072>075-180930-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1014 PM EST THU JAN 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...STEADY NORTHWEST TO NORTH WINDS WILL AVERAGE 20
  TO 25 KNOTS OVERNIGHT...DECREASING SOME LATE. SEAS WILL BUILD
  OVERNIGHT...WITH A NORTHWEST SWELL PREVAILING IN THE EXTREME
  SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA. SEAS UP
  TO 10 FEET ARE EXPECTED IN THESE AREAS. SEAS WILL BUILD TO 7 FEET
  IN THE GULF STREAM WELL OFFSHORE THE MIDDLE AND UPPER KEYS LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
911 
WHUS72 KKEY 180948
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
448 AM EST FRI JAN 18 2013

GMZ031-181100-
/O.CAN.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
448 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY.

SINCE WINDS ARE ANTICIPATED TO INCREASE TO ONLY 15 TO 20 KNOTS LATER
THIS MORNING BEFORE DROPPING OFF AGAIN THIS AFTERNOON...THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY HAS BEEN CANCELED. HOWEVER...AN
EXERCISE CAUTION HEADLINE HAS BEEN INSERTED FOR THESE WATERS. 

$$

GMZ032>034-042>044-052>055-072>075-181600-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T1600Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
448 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IN EFFECT...
MORNING...

* WINDS AND WAVES...NORTH WINDS OF AROUND 20 KNOTS WITH OCCASIONAL
  HIGHER GUSTS THIS MORNING WILL SLOWLY DECREASE INTO THE 15 TO 20
  KNOT RANGE OR EVEN LOWER DURING THIS AFTERNOON. SEAS OF 7 TO 10
  FEET WILL BE EXPERIENCED ON THE OUTER GULF WATERS AND THE WATERS
  WEST OF THE MARQUESAS KEYS...AND AROUND 7 FEET IN THE GULF STREAM
  WELL OFFSHORE THE MIDDLE AND UPPER KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

APA
443 
WHUS72 KKEY 181543
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1043 AM EST FRI JAN 18 2013

GMZ042-043-052-053-072-073-181645-
/O.CAN.KKEY.SC.Y.0004.000000T0000Z-130118T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1043 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL AND OFFSHORE ATLANTIC WATERS FROM THE
WEST END OF THE SEVEN MILE BRIDGE TO OCEAN REEF.

HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION IN THOSE WATERS
UNTIL WINDS AND SEAS SUBSIDE LATER THIS AFTERNOON AND THIS EVENING.


$$

GMZ032>034-044-054-055-074-075-182100-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1043 AM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTH WINDS OF AROUND 20 KNOTS WITH OCCASIONAL
  HIGHER GUSTS EARLY THIS AFTERNOON WILL SLOWLY DECREASE LATER THIS
  AFTERNOON. SEAS OF 7 TO 10 FEET WILL BE EXPERIENCED ON THE OUTER
  GULF WATERS AND THE WATERS WEST OF THE MARQUESAS KEYS...AND AROUND
  7 FEET IN THE GULF STREAM WELL OFFSHORE THE MIDDLE AND UPPER KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$
247 
WHUS72 KKEY 182047
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
347 PM EST FRI JAN 18 2013

GMZ034-054-055-074-075-190400-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
/O.NEW.KKEY.SW.Y.0002.130118T2100Z-130119T0400Z/
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
347 PM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE ATLANTIC WATERS BEYOND THE REEF
AND THE STRAITS FROM THE WEST END OF THE SEVEN MILE BRIDGE TO BEYOND
THE DRY TORTUGAS...AND FOR THE WATERS SURROUNDING THE DRY TORTUGAS.
ALTHOUGH WINDS HAVE DECREASED BELOW ADVISORY LEVEL...SWELLS ABOVE 7
FEET WILL PERSIST THROUGH LATE THIS EVENING IN THOSE MARINE ZONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ032-033-044-182200-
/O.EXP.KKEY.SC.Y.0004.000000T0000Z-130118T2100Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
347 PM EST FRI JAN 18 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA IN
HAWK CHANNEL FROM THE WEST END OF THE SEVEN MILE BRIDGE TO HALFMOON
SHOAL...BAY SIDE AND GULF WATERS FROM CRAIG KEY TO HALFMOON SHOAL
LIGHT OUT TO 5 FATHOMS...AND GULF WATERS BEYOND 5 FATHOMS.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 10:28 PM EST, 5 hours 53 minutes earlier.

Area forecast discussion, Jan 16, 10:28 PM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1028 PM EST WED JAN 16 2013

.DISCUSSION...
THE DEEP LAYERED MEAN ANTICYCLONE WHICH WAS CENTERED NORTHEAST OF THE
BAHAMAS LAST NIGHT HAS SHIFTED EASTWARD AS A SHORT-WAVE TROUGH AND
ASSOCIATED COLD FRONT MIGRATED EASTWARD OVER THE SOUTHERN MISSISSIPPI
RIVER VALLEY AND NORTHERN GULF OF MEXICO. HOWEVER...THE WESTERN FLANK
OF THIS SYSTEM STILL GOVERNS LARGE-SCALE AIR MOTIONS OVER THE SERVICE
AREA. KEY WEST EVENING RADIOSONDE DATA INDICATED THE PERSISTENCE OF A
STRONG SUBSIDENCE INVERSION...ALTHOUGH THE BASE OF THE INVERSION HAD
LIFTED TO ABOVE 7000 FEET ELEVATION DURING THE LAST 24 HOURS. A WEAK
WARM THERMAL ADVECTION PATTERN HAS SET UP IN THE LOWER ALTITUDES OF
THE TROPOSPHERE...AS EVIDENCED BY PREVALENCE OF SPORADIC ALTOCUMULUS
DECKS LATE WEDNESDAY AFTERNOON AND THIS EVENING. NEVERTHELESS...
DOPPLER RADAR SCANS HAVE REMAINED LARGELY VOID OF SIGNIFICANT
PRECIPITATION ALL DAY.

CURRENTLY...AIR TEMPERATURES IN MOST ISLAND COMMUNITIES ARE IN THE
MID 70S WITH DEWPOINTS IN THE MID-UPPER 60S. A LIGHT SOUTHEAST
BREEZES PROBABLY WILL VEER TO SOUTH-SOUTHEAST OVERNIGHT WITH LOW
TEMPERATURES OF 72-74F. ONLY A VERY SMALL CHANCE FOR MEASURABLE RAIN
IS EXPECTED OVERNIGHT. CURRENT FORECASTS HANDLE THE SITUATION WELL...
AND THE ONLY ADJUSTMENTS WERE TO INCREASE WIND SPEEDS AND WAVE
HEIGHTS WITH AND FOLLOWING FRONTAL PASSAGE THURSDAY AFTERNOON AND
EVENING.
&&

.MARINE...
SMALL CRAFT ADVISORIES WILL LIKELY GO INTO EFFECT FOR ALL FLORIDA
KEYS COASTAL WATERS ZONES EITHER THURSDAY AFTERNOON OR EARLY THURSDAY
EVENING. A COLD FRONT CURRENTLY EXTENDS FROM THE FLORIDA PANHANDLE TO
THE BAY OF CAMPECHE. THIS FRONT WILL MIGRATE EASTWARD DURING THE NEXT
24 HOURS...AND SHOULD BE APPROACHING DRY TORTUGAS AND THE EXTREME
SOUTHEASTERN GULF OF MEXICO LATE THURSDAY AFTERNOON...THENCE SWEEPING
THROUGH ALL OF THE KEYS THURSDAY EVENING. SHOWER COVERAGE WILL REMAIN
ISOLATED BETWEEN NOW AND THE TIME OF FRONTAL PASSAGE. GENTLE TO
MODERATE BREEZES WILL CLOCK AROUND THE COMPASS TO WESTERLY THURSDAY
AFTERNOON...THEN SHIFT NORTHWEST AND INCREASE TO A STEADY 20-25 KNOTS
WITH GUSTS 25-30 KNOTS LIKELY FOR A FEW HOURS THURSDAY NIGHT.
&&

.AVIATION...
VFR CONDITIONS EXPECTED OVERNIGHT AT THE KEY WEST AND MARATHON
ISLAND TERMINALS. SURFACE WINDS WILL AVERAGE 7 TO 10 KNOTS...CLOCKING
FROM 110 DEGREES TO 220 DEGREES BY 15Z...THEN TO 270 DEGREES AFTER
18Z. A FAST MOVING LINE OF LOW TOPPED SHOWERS JUST IN ADVANCE OF A
SURFACE COLD FRONT WILL MOVE ACROSS THE ISLAND TERMINALS BETWEEN 22Z
AND 00Z...BUT LEFT OUT OF TAF ATTM GIVEN LOW PROB OF MVFR/IFR CIGS
AND OR VIS. WINDS WILL SHIFT TO 320 DEGREES AND INCREASE TO BETWEEN
15 AND 20 KNOTS AND GUSTY WITH THE ARRIVAL OF THE SURFACE COLD FRONT.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....FUTTERMAN
DATA COLLECTION.......ULRICH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.